Arkansas, 2012

Heat in Arkansas, September 1 to 7, 2012

September 1 to 7, 2012 · NWS LZK · 34 events in 34 counties and zones

A heat wave started on the 1st of the month and lasted through the 7th. The main effects were felt in central and southern Arkansas.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A heat wave started on the 1st of the month and lasted through the 7th. The main effects were felt in central and southern Arkansas. Most high temperatures reached the upper 90s to above 100. The highest temperatures recorded included 105 at Booneville; 104 at Mena and Morrilton; 103 at Russellville, Searcy, Waldron, and Nimrod Dam; and 102 at Arkadelphia, Cabot, Clarksville, Dardanelle, Oden, and Silver Hill. Heat indices were frequently in the range of 105 to 110, with a few readings slightly above 110.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 1, 5:10 AM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Sep 1, 5:10 AM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
610 AM CDT SAT SEP 1 2012

.AVIATION...
REMNANTS OF ISAAC WILL CONTINUE TO AFFECT THE AREA THROUGH MUCH OF
THE PERIOD...WITH SCATTERED TO BROKEN STRATOCU...AND LIGHT SHOWERS
POSSIBLE. WINDS WILL CONTINUE TO GUST AROUND 15 TO 25 KNOTS...
MAINLY IN THE NORTH AND EAST. TAFS OUT SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 316 AM CDT SAT SEP 1 2012/

SHORT TERM...TODAY THROUGH TUESDAY

SCATTERED SHRA WITH SOME ISOLATED TSRA ARE ONGOING THIS MORNING
ACROSS CENTRAL AND NERN PORTIONS OF THE CWA...ACTIVITY STILL IN
ASSOCIATION WITH THE REMNANTS OF ISAAC SPINNING TO THE NORTH OVER
MO. EXPECT THIS PRECIP TO REMAIN POSSIBLE THROUGH THE MORNING
HRS...WITH BEST POPS GENERALLY ALONG AN AXIS FROM THE NERN AND ERN
COUNTIES INTO WRN SECTIONS OF THE CWA. WHILE SOME POCKETS OF HEAVY
RAINFALL WILL STILL BE POSSIBLE WITH THIS ACTIVITY...THE THREAT FOR
WIDESPREAD HEAVY RAINFALL HAS MOVED OUT OF THE STATE. HOWEVER...IF
THE HEAVY RAINFALL OCCURS IN THE AREAS THAT SAW THE VERY HEAVY
RAINFALL THE LAST 2 DAYS...LOCALIZED FLASH FLOODING COULD DEVELOP
ONCE AGAIN.

THE REMNANTS OF ISAAC WILL REMAIN NEARLY STATIONARY ACROSS MO
THROUGH THIS AFTERNOON...WITH PRECIP REMAINING POSSIBLE AROUND THE
LOW CENTER. THIS PRECIP POTENTIAL WILL LIKELY EXTEND SOUTH THROUGH
MUCH OF AR...AND WILL CONTINUE CHANCE POPS FOR SHRA AND TSRA.
WIDESPREAD SVR WX IS NOT EXPECTED AT THIS TIME...BUT A FEW STRONG TO
SVR STORMS COULD DEVELOP...WITH DAMAGING WINDS AND ISOLATED
TORNADOES THE MAIN THREATS. SPC HAS PUT PORTIONS OF THE CWA IN A
SLIGHT RISK...MAINLY FROM CENTRAL SECTIONS INTO NERN AR. LOCALLY
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE.

THE REMNANTS OF ISAAC WILL SLOWLY DROP SE INTO THE OH RIVER VALLEY
REGION OF THE MIDWEST BY EARLY NEXT WEEK...WITH POPS ACROSS AR
GRADUALLY DECREASING FROM SW TO NE BY MON. HOWEVER...WARM AND MUGGY
CONDITIONS WILL BE EXPECTED IN ISAAC'S WAKE...WITH HIGHS IN THE MID
TO UPPER 90S...AND RESULTING HEAT INDICES NEAR OR JUST ABOVE 100
POSSIBLE. OVERNIGHT LOWS WILL GENERALLY BE IN THE 70S.

LONG TERM...WEDNESDAY THROUGH FRIDAY

UPPER RIDGING ANCHORED TO THE SOUTHWEST WILL CONTRACT AND ALLOW A
FRONTAL BOUNDARY TO MOVE INTO THE REGION FROM THE PLAINS. AS THE
UPPER FLOW FLATTENS OUT...THE FRONT WILL STALL NEAR NORTHERN OR
CENTRAL ARKANSAS. SEVERAL WAVES WILL MOVE ALONG THE FRONT...AND THIS
WILL ALLOW FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END
OF THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Sep 1, 11:05 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 PM CDT SAT SEP 1 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1205 PM CDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE REMNANTS OF HURRICANE ISAAC ARE NOW OVER CENTRAL MISSOURI.
HOWEVER...TROPICAL MOISTURE REMAINS ACROSS THE NATURAL STATE...AND
AS ISAAC CONTINUES TO MOVE ACROSS MISSOURI...ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER ARKANSAS.

THE BEST CHANCES FOR RAINFALL AND ANY POTENTIAL SEVERE WEATHER WILL
BE ACROSS NORTHEAST INTO CENTRAL ARKANSAS. SEVERE WEATHER CHANCES
WILL BE GREATEST ALONG A LINE FROM JONESBORO...TO NEWPORT...TO
LITTLE ROCK AND CONWAY. DAMAGING WINDS AND ISOLATED TORNADOES WILL
BE POSSIBLE...AS STRONG WIND ENERGY REMAINS ACROSS THE REGION DUE TO
THE REMNANTS OF HURRICANE ISAAC.

THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS MOVED OUT OF THE
STATE TO THE NORTHEAST. HOWEVER...ANY ADDITIONAL HEAVY RAINFALL FROM
THUNDERSTORMS WOULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN
AREAS THAT SAW THE VERY HEAVY RAINFALL THE PAST 2 DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR WIDESPREAD SEVERE WEATHER IS EXPECTED TO REMAIN LOW
NEXT WEEK. HOWEVER...MOISTURE LEVELS HAVE INCREASED OVER THE PAST
FEW DAYS AS A RESULT OF WIDESPREAD RAINFALL. AFTERNOON TEMPERATURES
ARE EXPECTED TO WARM BACK INTO THE MID AND EVEN SOME UPPER 90S
ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. AS A RESULT...HEAT
INDICES COULD RISE TO NEAR OR JUST ABOVE 100 DEGREES SUNDAY...MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY AREAS NORTHEAST OF LITTLE ROCK.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 heat. Local standard time, as filed.

Heat, Johnson

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations

Heat, Pope

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Pope forecast zone
Reported by
Official NWS Observations

Heat, Van Buren

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Van Buren forecast zone
Reported by
Official NWS Observations

Heat, Cleburne

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Cleburne forecast zone
Reported by
Official NWS Observations
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Heat, Conway

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Conway forecast zone
Reported by
Official NWS Observations
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Heat, Faulkner

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Faulkner forecast zone
Reported by
Official NWS Observations
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Heat, White

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
White forecast zone
Reported by
Official NWS Observations
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Heat, Woodruff

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Woodruff forecast zone
Reported by
Official NWS Observations
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Heat, Logan

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Logan forecast zone
Reported by
Official NWS Observations

Heat, Scott

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Scott forecast zone
Reported by
Official NWS Observations

Heat, Yell

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Yell forecast zone
Reported by
Official NWS Observations

Heat, Perry

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Perry forecast zone
Reported by
Official NWS Observations
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Heat, Polk

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Polk forecast zone
Reported by
Official NWS Observations

Heat, Montgomery

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Montgomery forecast zone
Reported by
Official NWS Observations

Heat, Garland

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Garland forecast zone
Reported by
Official NWS Observations
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Heat, Saline

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Saline forecast zone
Reported by
Official NWS Observations
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Heat, Pulaski

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Pulaski forecast zone
Reported by
Official NWS Observations
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Heat, Lonoke

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Lonoke forecast zone
Reported by
Official NWS Observations
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Heat, Prairie

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Prairie forecast zone
Reported by
Official NWS Observations
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Heat, Monroe

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Monroe forecast zone
Reported by
Official NWS Observations
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Heat, Hot Spring

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Hot Spring forecast zone
Reported by
Official NWS Observations
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Heat, Grant

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Grant forecast zone
Reported by
Official NWS Observations
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Heat, Jefferson

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Heat, Arkansas

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Arkansas forecast zone
Reported by
Official NWS Observations
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Heat, Pike

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Pike forecast zone
Reported by
Official NWS Observations
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Heat, Clark

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Clark forecast zone
Reported by
Official NWS Observations
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Heat, Dallas

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Heat, Cleveland

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Cleveland forecast zone
Reported by
Official NWS Observations
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Heat, Lincoln

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Lincoln forecast zone
Reported by
Official NWS Observations
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Heat, Desha

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Desha forecast zone
Reported by
Official NWS Observations
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Heat, Ouachita

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Ouachita forecast zone
Reported by
Official NWS Observations
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Heat, Calhoun

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Heat, Bradley

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Bradley forecast zone
Reported by
Official NWS Observations
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Heat, Drew

When
September 1, 12:00 PM CST to September 7, 8:00 PM CST
Where
Drew forecast zone
Reported by
Official NWS Observations
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398466, 398467, 398469, 398471, 398472, 398473, 398474, 398476, 398477, 398478, 398479, 398480, 398481, 398482, 398483, 398484, 398485, 398487, 398488, 398489, 398490, 398491, 398492, 398493, 398494, 398495, 398496, 398497, 398498, 398499, 398500, 398501, 398503, 398504.